Excessive Heat, Miller
- When
- August 2, 12:00 AM CST to 7:00 PM CST
- Where
- Miller forecast zone
- Reported by
- ASOS
- Coordinates
- 33.312, -93.892 (the zone’s center; the record gives no point)
An upper-level ridge of high pressure extending from the Southern Plains across the Gulf Coast region that began in late July, maintained its presence into early August. Afternoon temperatures rose into the middle and upper 90s during the first few days of the month.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper-level ridge of high pressure extending from the Southern Plains across the Gulf Coast region that began in late July, maintained its presence into early August. Afternoon temperatures rose into the middle and upper 90s during the first few days of the month. Deep southerly moisture pooling in advance of a weak frontal boundary resulted in very minimal mixing of dew points, with attendant heat indices ranging from 105-109 degrees across Miller County Arkansas on August 1st before exceeding 110 degrees on August 2nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 1, 8:18 PM CST, 3 hours 42 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
918 PM CDT Thu Aug 1 2024
...New UPDATE...
.UPDATE...
Issued at 912 PM CDT Thu Aug 1 2024
Satellite imagery from this evening shows mostly clear skies in
terms of cloud cover, except for some high clouds across portions
of deep east Texas and central Louisiana. RGB satellite products
are showing that there remains some Saharan Dust over the area
this evening as well. Didn't make many changes to the forecast for
tonight, mainly just updated some of the elements to account for
current trends. Took another look at our heat products for
tomorrow, there is some potential that the Excessive Heat Warning
could be extended into portions of deep east Texas where heat
index values will be close, but will leave that up to the
overnight shift to make the final call. Otherwise, it remains
miserably warm out at this hour. /33/
&&
.SHORT TERM...
(This evening through Friday Night)
Issued at 248 PM CDT Thu Aug 1 2024
Hazardous heat will continue across the Four State Region into
the weekend. This is due to ridging that will gradually break down
enough to allow a frontal boundary to approach the area. Instead
of relief, however, this frontal boundary will induce
compressional heating by tomorrow, boosting heat indices near or
past the 110-degree mark and prompting issuance of an Excessive
Heat Warning for most areas along the Red River Valley and Heat
Advisories elsewhere. Temperature maximums/minimums will remain
in the upper 90s (some 100s possible) and mid-to-upper 70s
respectively.
Heat hazard products are almost fully certain to continue to be
issued through most of this week with dangerous, prolonged heat
contributing to cumulative heat stress. Adequate precautions and
awareness are encouraged now against the elevated potential for
heat illnesses. This includes (and is not limited to) altering
outdoor plans, taking frequent breaks if you must be outside,
checking the backseat of your vehicle, and knowing the signs and
symptoms of heat exhaustion and heat stroke. /16/
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 248 PM CDT Thu Aug 1 2024
Dangerous heat and dry conditions will continue across the Four
State Region with decreasing chances of relief through the middle
of next week. This is due to ridging over the Intermountain West
that will build back eastward across the Southern Great Plains by
Tuesday, closing the door to any widespread convection chances.
Long range guidance also remains drier with rain chances near or
below 20 percent all in our southernmost zones, amounting to Day
1-7 QPF totals below 0.25-inch. Temperature maximums/minimums will
remain in the upper 90s (some lower 100s likely, probabilities of
occurrence greater than 30 percent) and mid-to-upper 70s. /16/
&&
.AVIATION...
(00Z TAFS)
Issued at 635 PM CDT Thu Aug 1 2024
Southerly may bring some low clouds and MVFR ceilings to portions
of Deep East Texas, including KLFK, between 02/11z and 02/14z.
Otherwise, VFR conditions should prevail. A few isolated showers
may develop late in the period after 02/17z, especially across
Northeast Louisiana, but overall rain chances remain low.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 100 79 100 / 0 0 10 0
MLU 75 99 76 97 / 0 0 20 10
DEQ 73 100 72 96 / 0 0 0 0
TXK 76 101 75 98 / 0 0 0 0
ELD 75 99 73 96 / 0 0 10 0
TYR 77 99 78 99 / 0 0 0 0
GGG 76 99 76 99 / 0 0 0 0
LFK 75 97 77 99 / 0 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM to 8 PM CDT Friday for ARZ050-051.
Excessive Heat Warning from 11 AM to 8 PM CDT Friday for
ARZ059>061-070>073.
LA...Excessive Heat Warning from 11 AM to 8 PM CDT Friday for
LAZ001>006-010>014-017>022.
OK...Heat Advisory from 11 AM to 8 PM CDT Friday for OKZ077.
TX...Heat Advisory from 11 AM to 8 PM CDT Friday for TXZ149>153-
165>167.
Excessive Heat Warning from 11 AM to 8 PM CDT Friday for TXZ096-
097-108>112-124>126-136>138.
&&
SHORT TERM...16
LONG TERM....16
AVIATION...09Hazardous Weather Outlook National Weather Service Shreveport LA 248 PM CDT Thu Aug 1 2024 ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112- 124>126-136>138-022000- Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo- Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison- 248 PM CDT Thu Aug 1 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana and northeast Texas. .DAY ONE...This afternoon and tonight. Very hot, humid, and dry conditions will remain in place through this evening, as an upper level ridge of high pressure remains over the region. As a result, heat indices will climb toward or in excess of 110 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Very hot, humid, and dry conditions will remain in place through the weekend, as an upper level ridge of high pressure influences the region. As a result, heat indices will climb to near or in excess of 110 degrees. The approach of a weak surface front this weekend may focus the potential for isolated to widely scattered showers and thunderstorms over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ050-051-OKZ077-TXZ149>153-165>167-022000- Sevier-Howard-McCurtain-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine-Sabine- 248 PM CDT Thu Aug 1 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY... This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Very hot, humid, and dry conditions will remain in place through this evening, as an upper level ridge of high pressure remains over the region. As a result, heat indices will climb to near or in excess of 105 degrees. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Very hot, humid, and dry conditions will remain in place through the weekend, as an upper level ridge of high pressure influences the region. As a result, heat indices will climb to near or in excess of 108 degrees. The approach of a weak surface front this weekend may focus the potential for isolated to widely scattered showers and thunderstorms over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
1 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1213603.